Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 258, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 20, 2009, 2:02 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2009, 2:02 PM CDT (19:02 UTC)
- Expired
- Jul 20, 2009, 2:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:29 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 20, 10:29 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1029 AM CDT MON JUL 20 2009 .DISCUSSION... SHORTWAVES GALORE SHOWING UP ON WV THIS MORNING WITH THE STRONGEST OVER NORTH CENTRAL TEXAS RIDING SOUTHWARD IN THE THE UNUSUALLY STRONG NW FLOW. THETA E RIDGE AXIS ANALYZED AT 14Z FROM HGX AREA NORTHWARD ALONG THE US 59 CORRIDOR. CORRESPONDINGLY LAPS CAPE VALUES ARE HIGHEST IN THIS REGION. DIFFUSE FRONTAL BOUNDARY IS LYING EAST OF I49 FROM AROUND BTR NORTHWARD THROUGH MLU...AND IS GETTING HARDER TO FIND. SHOWERS AND STORM CLUSTERS APPEAR IRRADIC IN WHERE THEY DEVELOP AND FORM ESPECIALLY EAST AND NORTHEAST OF THE REGION. VISIBLE SAT SHOWS MOST OF THE SHV CWA IN THE CLEAR WITH STORMS AND CLOUDS SURROUNDING AND GIVEN THIS CLEARING AND MODEST SOUNDING THIS MORNING...I WILL INCREASE POPS SLIGHTLY ACROSS EAST TEXAS ALONG AND NEAR THE THETA E AXIS WHERE INSTABILITY APPEARS GREATEST. OTHERWISE EVERYTHING ELSE APPEARS ON TRACK. MONDAY NIGHT INTO TUESDAY AFTERNOON APPEARS TO BE THE MOST ACTIVE WITH A MUCH STRONGER SHORT WAVE DROPPING SOUTH OUT OF THE PLAINS TONIGHT INTO OUR REGION. THE QUESTION STILL REMAINS AS TO HOW MUCH OF THE COMPLEX HOLDS TOGETHER AS IT MOVES THROUGH TUESDAY. TIMING WILL BE KEY SINCE EARLY MORNING CLOUDINESS WOULD KEEP MOST OF THE AREA STABLE..WHEREAS A SLOWER SYSTEM ALLOWS FOR SOME HEATING TO OCCUR. THE NEW MET GUIDANCE IS MOST BULLISH BETWEEN 18 AND 00Z FOR SHV AND HIGHEST AT 18Z FOR DEQ WITH HIGH QPF. FOR NOW...WILL LEAVE TONIGHT ALONE UNTIL MORE GUIDANCE COMES IN. && .AVIATION... VFR FLIGHT CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE FORECAST PERIOD. HOWEVER THERE WILL BE A CHANCE TO SEE CONVECTION OVER MANY SITES THROUGH THE PERIOD. VCTS HAVE BEEN SEEN THIS MORNING ACROSS EAST TX TERMINALS. THESE ARE BEGINNING TO DECAY...BUT THEY ARE EXPECTED TO AGAIN REDEVELOP BY AROUND 18Z...AS WELL AS SPREAD EAST TO GIVE ISOLATED TO SCATTERED COVERAGE OVER THE ENTIRE FOUR STATE REGION FOR THIS AFTERNOON INTO EARLY THIS EVENING. IF AFFECTED BY A STORM FLIGHT CONDITIONS COULD BE BRIEFLY AFFECTED TO GIVE MVFR TO IFR CONDITIONS. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE INTO THE REGION FROM THE NORTHWEST TONIGHT INTO TUESDAY MORNING...WHICH WILL AGAIN BRING MORE CONVECTION TO THE FOUR STATE REGION DURING THE OVERNIGHT HOURS INTO TUESDAY. OTHERWISE EXPECT SE WINDS OF AROUND 5 TO 10 KTS TO PREVAIL. /22/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 71 88 72 89 / 30 40 60 40 40 MLU 89 69 86 71 88 / 20 40 60 50 60 DEQ 90 70 83 66 88 / 30 40 60 30 20 TXK 90 71 85 69 89 / 30 50 60 30 20 ELD 90 69 84 68 87 / 20 40 70 50 40 TYR 92 73 88 72 90 / 40 30 40 40 20 GGG 91 72 87 71 89 / 40 30 40 40 30 LFK 92 72 90 72 90 / 40 40 40 40 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 04/22
Hazardous weather outlook, Jul 20, 11:38 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1138 AM CDT MON JUL 20 2009 ARZ050-051-059>061-OKZ077-211645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN- 1138 AM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR...AS UPPER LEVEL DISTURBANCES CONTINUE MOVING THROUGH THE REGION. WHILE NO SEVERE STORMS ARE EXPECTED... THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 35 MILES AN HOUR AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH. STRONG THUNDERSTORMS WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT AND SUNRISE TUESDAY...AS A COMPLEX OF THUNDERSTORMS APPROACHES THE REGION. THESE STORMS COULD PRODUCE WIND GUSTS AROUND 50 MILES AN HOUR AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. HOWEVER...A LACK OF STRONG INSTABILITY SHOULD LIMIT THE SEVERE WEATHER RISK. IF SEVERE STORMS OCCUR...THE MAIN SEVERE WEATHER RISK WILL LIKELY BE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE INTO TUESDAY...AS A COMPLEX OF STORMS CONTINUES MOVING THROUGH THE FOUR STATE REGION. LOCALIZED HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE. OVERALL...THOUGH...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL COULD BE NEEDED BETWEEN MIDNIGHT AND 7 AM WEDNESDAY IF SEVERE WEATHER DEVELOPS. OTHERWISE...ACTIVATION SHOULD NOT BE REQUIRED. ARZ070-LAZ001-002-010-011-017-018-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-211645- MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1138 AM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EAST TEXAS AND NORTHWEST LOUISIANA...GENERALLY ALONG AND WEST OF THE INTERSTATE 49 CORRIDOR. WHILE NO SEVERE STORMS ARE EXPECTED... THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 35 MILES AN HOUR AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE INTO TUESDAY...AS A COMPLEX OF STORMS CONTINUES MOVING THROUGH THE FOUR STATE REGION BRINGING HEAVY RAIN AND GUSTY WINDS. OVERALL...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL COULD BE NEEDED BETWEEN MIDNIGHT AND 7 AM WEDNESDAY IF SEVERE WEATHER DEVELOPS. OTHERWISE...ACTIVATION SHOULD NOT BE REQUIRED. ARZ071>073-LAZ003>006-012>014-019>022-211645- LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1138 AM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTH CENTRAL ARKANSAS AND NORTH LOUISIANA...GENERALLY ALONG AND EAST OF THE INTERSTATE 49 CORRIDOR. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT AS A SERIES OF DISTURBANCES MOVE THROUGH THE REGION. WHILE NO SEVERE STORMS ARE EXPECTED...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 35 MILES AN HOUR AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE INTO TUESDAY...AS A COMPLEX OF STORMS CONTINUES MOVING THROUGH THE FOUR STATE REGION. OVERALL...THOUGH...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. 04
In the hours before
Special weather statement, Jul 20, 12:41 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 PM CDT MON JUL 20 2009
TXZ126-138-201830-
HARRISON-MARION-
1241 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION AND HARRISON...
INCLUDING THE FOLLOWING LOCATIONS...
BEREA AND HARLETON...
AT 1239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF HARLETON...OR 21 MILES
NORTHWEST OF MARSHALL...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.Special weather statement, Jul 20, 1:21 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
121 PM CDT MON JUL 20 2009
ARZ050-059-201915-
LITTLE RIVER-SEVIER-
121 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ARKINDA...ASHDOWN...BEN LOMOND...FOREMAN...HORATIO...
WILTON AND WINTHROP...
AT 121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR ALLEENE...OR 9 MILES NORTHEAST OF
FOREMAN...MOVING EAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.Local storm report, Jul 20, 1:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 1 NNW WILTON 33.75N 94.15W
07/20/2009 E0.25 INCH LITTLE RIVER AR CO-OP OBSERVER
CO-OP OBSERVER CALLED TO REPORT 40 MPH WIND GUSTS...PEA
SIZED HAIL...HEAVY RAIN AND FREQUENT LIGHTNING
&&
04Special weather statement, Jul 20, 2:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT MON JUL 20 2009
TXZ138-202000-
HARRISON-
202 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
HARRISON...
INCLUDING THE FOLLOWING LOCATIONS...
ELYSIAN FIELDS...KARNACK...MARSHALL...WASKOM AND WOODLAWN...
AT 202 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF MARSHALL...MOVING EAST AT 10
MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 38 min |
| Jul 20, 4:22 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Jul 20, 5:10 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.